MAUDE Adverse Event Report: BIOSENSE WEBSTER INC VIZIGO; INTRODUCER, CATHETER

BIOSENSE WEBSTER INC VIZIGO; INTRODUCER, CATHETER
Catalog Number D138505
Medical Device Problem Code Backflow (1064)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a ventricular tachycardia ablation procedure with a vizigo sheath and a significant amount of air was drawn from the side port.After the optrell was removed from the vizigo short, and the qdot micro catheter was inserted into the vizigo short, the issue occurred while air was being drawn.No air was introduced into the patient and no medical intervention was required.The hemostatic valve was not damaged.After that, air was fully removed.The sheath was used carefully, and the procedure was completed successfully.No patient consequences were reported.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2026, bwi received additional information indicating that a fkd rf needle for atrial septum was used.This has been added to the concomitant products section.Furthermore, on (b)(6) 2026, the bwi product analysis lab received the device for evaluation.The product investigation was subsequently completed.It was reported that a patient underwent a ventricular tachycardia ablation procedure with a vizigo sheath and a significant amount of air was drawn from the side port.After the optrell was removed from the vizigo short, and the qdot micro catheter was inserted into the vizigo short, the issue occurred while air was being drawn.No air was introduced into the patient and no medical intervention was required.The hemostatic valve was not damaged.After that, air was fully removed.The sheath was used carefully, and the procedure was completed successfully.No patient consequences were reported.Device evaluation details: visual analysis of the returned sample revealed that no damage or anomalies were observed on the vizigo sheath.Back pressure test was performed, and water leakage was observed coming through the hemostatic valve.A microscopic examination of the hemostatic valve surface showed stress marks and leaflets bent.This condition could be related to the incorrect insertion of the dilator into the sheath; the stress marks and physical damage observed suggest that excessive force or manipulation was applied; however, this could not be conclusively determined.A device history review was performed for the finished device 60000650 number, and no internal actions related to the complaint were found during the review.The issue reported by the customer was confirmed.The potential cause of the valve issue could be related to the handling of the device during the procedure; however, this could not be conclusively determined.The instructions for use (ifu) contain the following information: before inserting the sheath into the patient, flush the sheath and dilator with heparinized normal saline to remove air bubbles and any potential particulate.After the sheath is in the left atrium of the patient, maintain a constant flow of heparinized normal saline to the sheath to minimize the risk of air emboli.Use best practices for inserting or retracting any device at the hemostatic valve.Monitor any potential air entrapped and completely aspirate any observed air out of the side port.Once the sheath is inserted into the vasculature and the dilator is removed, aspirate until steady blood return is achieved prior to flushing or infusion.All fluid infusion should be through the side port.In order to minimize the risk of air embolism provide a continuous infusion of heparinized saline solution once the sheath is inserted into the patient.Slowly remove or insert the dilator or other devices.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through j&j medtech's quality system.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
VIZIGO
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
FREUDENBERG MEDICAL LLC
2301 centennial blvd
jeffersonville IN 47130
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23874946
Report Number2029046-2025-04274
Device Sequence Number10465433
Product Code DYB
UDI-Device Identifier10846835026269
UDI-Public(01)10846835026269(17)270305(10)60000650
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170997
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD138505
Device Lot Number60000650
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2025
Supplement Date Received by Manufacturer01/09/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FKD RF NEEDLE FOR ATRIAL SEPTUM; UNK_OPTRELL MAPPING CATHETER; UNK_QDOT MICRO
Patient SexUnknown